Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 70, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 28, 2000, 3:45 PM EDT for Sullivan County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 28, 2000, 3:45 PM EDT (19:45 UTC)
- Expired
- May 28, 2000, 4:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Sullivan County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 3:47 PM EDT | Thunderstorm Wind | Bloomingdale, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 281950 SVRMRX TNC163-282015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 345 PM EDT SUN MAY 28 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SULLIVAN COUNTY IN EASTERN TENNESSEE * UNTIL 415 PM EDT * AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST NORTH OF BRISTOL TN...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTH HOLSTON DAM AROUND 355 PM EDT HARR AROUND 400 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. DAMAGING HAIL UP TO 1 3/4 INCH IN DIAMETER...OR THE SIZE OF GOLFBALLS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. $$ LAT...LON 3665 8227 3647 8231 3648 8204 3662 8189 DM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 1:27 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 28, 1:27 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 127 PM EDT SUN MAY 28 2000 COLD FRONT IS HARD TO DISCERN BUT WOULD PLACE LOCATION BETWEEN BNA AND CSV. AIRMASS AHEAD OF FRONT IS BECOMING QUITE UNSTABLE WITH MSAS LIFTED INDICES ALREADY NEARING -6 ACROSS THE NORTHERN PLATEAU AND NORTHERN CENTRAL OF THE VALLEY. GIVEN INCOMING UPPER LOW AND ASSOCIATED COLD AIR ALOFT PULLING SOUTHEAST INTO THE SOUTHERN APPALACHIANS WOULD EXPECT CONTINUED DESTABILIZATION OF THE AIR OVER THE REGION. WILL CONTINUE WORDING OF SOME POSSIBLY SEVERE THIS EVENING OVER THE NORTHERN HALF OF THE FORECAST AREA...ESPECIALLY FOR SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE. GIVEN THE LOWERING WBZ AND DRY AIR INTRUSION IN THE MID-LEVELS...MAIN THREAT WILL BE LARGE HAIL AND DAMAGING DOWNBURST WINDS. FRONT SWEEPS EAST EARLY WITH A GOOD DEAL OF COLD AIR ADVECTION STRATU-CU MOVING INTO THE REGION FOR TONIGHT...MEMORIAL DAY AND THEN PULLING OUT MONDAY NIGHT/EARLY TUESDAY. ALSO...SOME LIGHT SHOWERS ARE POSSIBLE FOR THE NORTHEAST THIRD OF THE FORECAST AREA FOR MEMORIAL DAY. SINCE I AM FORECASTING MORE CLOUDS FOR MEMORIAL DAY WILL TREND TOWARD THE COOLER GUIDANCE VALUES FOR TOMORROW. LARGE RIDGE BUILDS INTO THE REGION FOR THE REST OF THE WEEK AND EXPECT DRY AND WARMER TEMPERATURES. HIGHS FOR THE LATTER HALF OF THE WEEK WILL BE IN THE LOWER AND MID 90S ACROSS THE VALLEY. THE FOLLOWING NUMBERS ARE FOR COORDINATION PURPOSES ONLY: FCSTID = 15 CHA 58 80 57 87 / 10 0 0 0 TYS 57 75 56 85 / 30 0 0 0 TRI 56 71 51 80 / 60 30 5 0 OQT 57 76 56 85 / 20 0 0 0 .MRX... NC...NONE. TN...NONE. VA...NONE.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:14 PM EDT | Severe Thunderstorm Warning | MRX | Meigs | 31 min |
| May 27, 8:15 PM EDT | Severe Thunderstorm Warning | MRX | Knox, Union | 45 min |
| May 27, 8:15 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 45 min |
| May 27, 8:28 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 32 min |
| May 27, 8:31 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson | 44 min |
| May 27, 8:31 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 44 min |
| May 27, 8:45 PM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 45 min |
| May 27, 8:45 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Hamblen | 45 min |
| May 27, 9:00 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 30 min |
| May 27, 9:04 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 41 min |
| May 27, 9:19 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 26 min |
| May 27, 9:26 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 34 min |
| May 27, 9:29 PM EDT | Severe Thunderstorm Warning | MRX | Johnson, Sullivan | 46 min |
| May 27, 9:36 PM EDT | Severe Thunderstorm Warning | MRX | Unicoi, Washington | 29 min |
| May 27, 9:52 PM EDT | Severe Thunderstorm Warning | MRX | Carter | 43 min |
| May 27, 10:23 PM EDT | Severe Thunderstorm Warning | MRX | Johnson | 37 min |
| May 28, 3:10 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 35 min |
| May 28, 4:04 PM EDT | Severe Thunderstorm Warning | MRX | Johnson | 26 min |
| May 28, 4:21 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 29 min |
| May 28, 6:34 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 41 min |
| May 28, 7:17 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson | 58 min |
| May 28, 7:25 PM EDT | Severe Thunderstorm Warning | MRX | Unicoi | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.